Hi Dr Allem. I’m On Roaccutane With About A Month And A

Question

Hi Dr Allem. I’m on Roaccutane with about a month and a half to go until I’m done. I was on a fairly mild prescription. I have fairly dry skin. I have been thinking of trying out Viviscal hair supplements to grow out my hair. Most reviewed said that they got great results, even their skin started glowing, but some say that their faces broke out heavily.

Do you think it’s safe for me to try using Viviscal? I’ve only recently got my skin back to where I wanted it. I am worried about breaking out again.

Submitted by Zandile Dlamini on 8 January 2013

Answer

Thank-you so much for your question. I really don’t want to discourage you in any way, but Roaccutane is a really potent drug. Don’t get me wrong it is absolutely fantastic and the results are just incdible, but you don’t want to go doing anything that may jeopardise your skin too soon after coming off your Roaccutane. In our Skin Renewal Clinics, if we have a patient on Roaccutane in most cases we wait up to 6 months before starting any active treatments. If you are prone to break outs, then I’m going to say, quite honestly, don’t tempt fate. Give your skin some recovery time before trying anything that may put you at risk. Why don’t you try something topical that won’t conflict with your Roaccutane in the meantime? Give me an idea of what exactly you’re trying to achieve with your skin and hair and let’s see what we can do for you. Then after 6 months, you can by all means try the supplements and see how your skin behaves. You can always stop if you experience any problems.

Want to ask a question? Sign in here sign up now

More Questions

Question from Meghan

Question

Hi Dr Allem, I have very sensitive lips. When I wear lipstick my lips become extremely dry and they peel the next day. Can you recommend a product to help and maybe even a lipstick brand that I could wear? Thanks so much!

View the answer

| Submitted by Meghan on 11 December 2017

Question from From Matshepiso Daemane

Question

Is Even & Lovely a dermatologically tested?

View the answer

| Submitted by From Matshepiso Daemane on 11 December 2017

Question from Cindi

Question

Hi, I recently developed a rash on the side of my underarm (just outside of the underarm area). I thought it was just heat or friction, but it has been a week and it has not gone away or shown any change. It doesn’t hurt, but its sensitive, red ans makes me feel self conscious in strappy shirts. Is there something else that could’ve caused this and what is the best way to treat it?

View the answer

| Submitted by Cindi on 23 November 2017

Question from Chandni Jivan

Question

Is it normal for your skin to peel after using a liquid foundation?

View the answer

| Submitted by Chandni Jivan on 23 October 2017

Question from Nobahle Sibanyoni

Question

Hello Dr M.

I have major sensitive skin with terrible discoloration, and now I have developed a massive rash that and with all the products that I have tried both natural and chemical based, my face just burns and since it is sensitive to every thing I have tried, it has now gotten flaky and I also have hyper-pigmentation. I was told to get persivate cream and cetaphil clanser and lotion, but my skin burns and dries after moisturizing. what should I do next?

View the answer

| Submitted by Nobahle Sibanyoni on 23 October 2017

BeautySouthAfrica - your pre-shop stop for all things beauty

Beautysouthafrica.com is South Africa’s most comprehensive online beauty magazine and your pre-shop stop for product information and reviews. From the latest international make-up trends to the hottest new products on the market, we offer insights into the glamorous world of beauty. Join like-minded beauty fanatics in our loyalty program and earn points, trial beauty products and share your experiences.

Become a beauty addict!

Get great deals and climb the ladder to a Gold Star!

×

Sign In

×